I was on Provigil for a long time and had trouble with the raciness, etc as well. (I didnt have vision issues). What I determined was that the time of day made a huge difference for me. As you know, Provigil doesnt start working until about 5 hours after you take it. What I would do, then (as crazy as it sounds) is set my alarm for about 4:30AM, take my Provigil, then by about 9 or 10AM, I had the energy I needed. My severe pain issues made it necessary for me to get off my feet for a bit during the day, and this was about the time the provigil would wear off. I would take my second dose about 1PM, which would then kick in around 4 or 5PM, and wear off by bed time. This worked for me for a long time, and i avoided the jitters, because I was still getting a good night sleep, and resting my body during the day.
I dont know of the meds they use more today, but I thought this might be an alternative.
Good luck - there is NOTHING worse than the debilitating fatigue that goes with these illnesses (I have lupus/CNS lupus)
I'm very interested in what you find out. As it is, I am currently wearing a 24 hour Holter monitor for an irregular heartbeat. I'm afraid the culprit may be my Provigil, and that it may be taken away. I don't know how I'll function without it.
Are you taking any ADs? I have found that Sertraline (Zoloft) helps give me energy.
Yes I am on Sertraline (Zoloft). My PCP told me switch the time I take it to the morning because it could be contributing to my insomnia so I was wondering if it would help my fatigue to go back to the 50mg dose.
With my PCPs concurrence I am only taking a half dose 25mg so maybe I'll go back to the 50mg and see if that helps. My PCP works with me on the dose. We've noticed that I need very little in the summer months but that I need more in the winter months.
Lulu makes a good suggestions about the timing of the Provigil. I also take my dose about 5 to 6am for best effect. It has a very long (like 15 hour) life in the body so you want to be careful not to take it any later than she suggests.
Another frequently used med is Amantidine which is also an anti-influenza med and is used in Parkinsons Disease. That would be my next recommendation to ask your doc about.
The other meds, including your Vyvanse, are derivatives of amphetamines. I have heard from people here who are on Ritalin and Adderall. Those are the most likely to rev up your heartrate. As an aside, in pediatric practice most of my kids who were on meds felt the best on Adderall.
I am on Provigil 100mg which I take as early in the am as possible. Beings that my kitties race around at down, that's usually my time. I don't need full alertness for a job or a family so I rarely go up to the full tablet.
I use to take 100mg and now 50. I do take it in the morning at breakfest. Its funny how I need it more during the summer than winter. I feel like the sertraline helps reduce MS inflamation which indirectly should help reduce symptoms, aka the fatigue.
I was prescribed in the past 100 mg to be taken at 8 a.m. and the second dose of 100 to be taken at 1 p.m. This worked pretty well for me at the time, and I had no prblems going to sleep at night. I do have a diagnosis of sleep apnea, and that was the primary reason it was prescribed, but I don't think it was the cause of my fatigue.
The fatigue I have lately is nearly debilitating. I am having a difficult time functioning. I have saved up enough of my prescribed Provigil so that I can take it like it was prescribed before, twice per day (my present neuro only has me on once per day). But it doesn't seem to make a difference at all. I am very diligent about using my CPAP machine to be sure I'm getting enough good sleep, but I wake up tired and am exhausted, body and soul by the time I drag myself to bed each night.
Others have been prescribed Ritalin with with some success, although it seems to have ben short-lived. I hope you can find some alternatives.
Great to see you, Jon!